Alert archive / Alabama / Wind Advisories in 2019

Wind Advisory 11, NWS Mobile, AL

October 26, 201912 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; 5 counties in Mississippi

NWS Mobile, AL issued this wind advisory at Oct 26, 2019, 5:56 AM CDT for 12 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; 5 counties in Mississippi. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2019, 5:56 AM CDT (10:56 UTC)
Expired
Oct 26, 2019, 1:00 PM CDT
In force
7 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2019-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2019-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

221 
WWUS74 KMOB 261056
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
556 AM CDT Sat Oct 26 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-261800-
/O.NEW.KMOB.WI.Y.0011.191026T1056Z-191026T1800Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, 
Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, 
Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, 
Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, 
Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, 
Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, 
Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, 
New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale
556 AM CDT Sat Oct 26 2019

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Portions of south central and southwest Alabama, 
  northwest Florida and southeast Mississippi.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this wind advisory went out at Oct 26, 4:47 AM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Oct 26, 4:47 AM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
447 AM CDT Sat Oct 26 2019

.NEAR TERM /Now Through Saturday night/...The remnants of TS Olga
have moved on shore over SE LA where flooding rains are occurring.
The low level circulation associate with this feature is projected
to track north-northeastward and remain west of the forecast
area, but the associated cold front is expected to move from west
to east across the forecast area today. A few strong to severe
thunderstorms may develop up out ahead of this boundary and the
line of thunderstorms developing out ahead of it between 5 AM and
9 AM mainly over counties closer to the coast. A line of strong to
severe thunderstorms should move into SE MS after 7 AM and into
SW AL around 9 AM and into South Central AL and the Western FL
Panhandle around noon and east out of the forecast area by mid
afternoon. Strong to severe tstms will be possible along bowing
segments of the line. High PWATs of over two inches and a deep
warm layer will lead to heavy rainfall rates, but the line is
expected to remain progressive limiting rainfall totals over SE
MS and SW AL to 2 to 4 inches and around 1 to 3 inches over south
central AL and NW FL. The cold front will follow the line pushing
east of the forecast area by late afternoon.

Along Gulf beaches a high risk of rip currents will continue into
Sunday morning and high surf will continue into early this
evening.

SEly winds ahead of the front will remain gusty and veer to the
southwest with frontal passage with a light northerly wind
developing Saturday night inland but likely remaining breezy along
the coast. Overnight lows will fall into the low to mid 50s inland
and upper 50s to near 60 along the coast. Areas of fog will likely
develop Saturday night potentially becoming dense at times.

.SHORT TERM /Sunday Through Monday night/...Drier and cooler
weather will prevail over the area Sunday as a weak offshore flow
prevails but warm on Monday as a southerly low level flow returns
with isolated to scattered showers possible Monday night. Daytime
highs will climb into the low to mid 70s Sunday. Temperatures
fall into the upper 40s to mid 50s inland to upper 50s to near 60
along the coast. Monday's highs are expected to climb into the mid
70s to near 80. /08

.LONG TERM /Tuesday Through Friday/...Chance of precipitation
mainly east of I-65 increases Tuesday and Tuesday night as a weak
warm frontal boundary shifts northward. A cold front is expected
to approach the area from the west Wednesday and Wednesday night.
Scattered to numerous showers and thunderstorms are expected to
impact the area Wednesday through Thursday ahead of the front with
frontal passage expected Thursday afternoon. Drier and cooler
weather expected Thursday night through Friday. /08

&&

.MARINE...A cold front approaching the marine area from the west
this morning will create a strong and gusty southeasterly flow which
will create hazardous boating conditions for small craft. The front
is expected to move from west to east across the marine area early
this morning through this afternoon. A moderate to strong
southwesterly flow will follow in the front's wake, weakening and
becoming westerly this evening and than northerly overnight. An
onshore flow returns on Monday. Scattered to numerous showers and
thunderstorms can be expected through today. A few strong to severe
thunderstorms will likely contain strong to damaging wind gusts and
perhaps a few tornadoes. /08

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      77  53  75  54  78  59  78  63 /  80  10   0   0  10  20  20  40
Pensacola   80  58  75  59  78  65  77  68 / 100  10   0   0  10  30  30  50
Destin      80  62  75  62  77  68  77  71 /  70  30   0  10  10  40  30  50
Evergreen   80  54  75  53  79  59  78  64 /  90  10   0   0  10  20  30  40
Waynesboro  73  50  70  50  74  54  74  60 /  80  10   0   0  10  10  20  30
Camden      78  53  72  51  77  57  77  63 /  90  10   0   0  10  20  20  40
Crestview   81  57  77  54  80  62  78  66 /  90  20   0   0  10  30  30  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch until 1 PM CDT this afternoon for ALZ051>053-
     261-263-265.

     High Rip Current Risk through Sunday morning for ALZ265-266.

     High Surf Advisory until 7 PM CDT this evening for ALZ265-266.

FL...High Rip Current Risk through Sunday morning for FLZ202-204-206.

     High Surf Advisory until 7 PM CDT this evening for FLZ202-204-
     206.

MS...Flash Flood Watch until 1 PM CDT this afternoon for MSZ067-075-
     076-078-079.

GM...Small Craft Advisory until 1 PM CDT this afternoon for
     GMZ630>636-650-655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Oct 25, 7:10 AM CDT, 22 hours 46 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
710 AM CDT Fri Oct 25 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-261215-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
710 AM CDT Fri Oct 25 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

A High Rip Current Risk is in effect for coastal portions of
Alabama and the western Florida panhandle through tonight.

A Flash Flood Watch is in effect for southeast Mississippi,
portions of southwest Alabama through tonight.

A Marginal Risk of severe weather is in effect for portions of
southeast Mississippi, portions of extreme southwest Alabama
beginning through tonight.

A Elevated Risk of flooding is in effect for southeast
Mississippi, portions of southwest Alabama through tonight.

A Limited Risk of flooding is in effect for portions of southwest
Alabama, portions of south central Alabama, inland Escambia
county in the western Florida panhandle through tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A High Rip Current Risk is in effect for coastal portions of
Alabama and the western Florida panhandle through 7:00 AM CDT
Sunday.

A Flash Flood Watch is in effect for southeast Mississippi,
portions of southwest Alabama through 7:00 PM CDT Saturday.

A Marginal Risk of severe weather is in effect for portions of
southeast Mississippi, portions of extreme southwest Alabama
through 7:00 AM CDT Saturday.

A Elevated Risk of flooding is in effect for southeast
Mississippi, portions of southwest Alabama through 7:00 PM CDT
Saturday.

A Limited Risk of flooding is in effect for portions of southwest
Alabama, portions of south central Alabama, inland Escambia
county in the western Florida panhandle through 7:00 PM CDT
Saturday.

.SPOTTER INFORMATION STATEMENT...

Please go to weather.gov/mob for additional information.

Activation of SkyWarn severe spotter networks is not expected
through Thursday.

GMZ630>636-650-655-670-675-261215-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
710 AM CDT Fri Oct 25 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for the Alabama and western
Florida waters out 60 nm, southern Mobile Bay, Mississippi Sound
through tonight. Some thunderstorms could be strong with gusty
winds and possible waterspouts through tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Small Craft Advisory is in effect for the Alabama and western
Florida waters out 60 nm, southern Mobile Bay, Mississippi Sound
until 10:00 AM CDT Saturday. Some thunderstorms could be strong
with gusty winds and possible waterspouts on Saturday.

In the hours before

Local storm report, Oct 26, 12:29 AM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1229 AM CDT SAT OCT 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     WATER SPOUT      3 ESE FORT MORGAN       30.21N 87.98W
10/25/2019                   GMZ650             AL   BROADCAST MEDIA

            VIDEO OF WATERSPOUT OFF OF FT. MORGAN.
            REPORT VIA SOCIAL MEDIA AND TIME ESTIMATED
            BY RADAR.

&&

BB
Special weather statement, Oct 26, 3:57 AM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Mobile AL
357 AM CDT Sat Oct 26 2019

MSZ075-260945-
Perry MS-
357 AM CDT Sat Oct 26 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN PERRY COUNTY UNTIL 445 AM CDT...

At 355 AM CDT, radar indicated a storm capable of producing gusty
winds near Beaumont, or 10 miles south of Richton, moving north at
35 mph. Weak rotation has been indicated with this storm.

Wind gusts around 40 mph will be possible with this storm.

Locations impacted include...
Richton and Beaumont.

LAT...LON 3143 8888 3130 8884 3114 8884 3112 8891
      3143 8914
TIME...MOT...LOC 0855Z 162DEG 30KT 3120 8888
Special weather statement, Oct 26, 4:23 AM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
423 AM CDT Sat Oct 26 2019

MSZ067-075-260945-
Perry MS-Wayne MS-
423 AM CDT Sat Oct 26 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN PERRY AND SOUTHWESTERN WAYNE COUNTIES UNTIL 445 AM
CDT...

At 423 AM CDT, radar indicated a storm capable of producing gusty
winds about 6 miles east of Ovett, or 7 miles north of Richton,
moving north at 45 mph. Weak rotation has been indicated with this
storm.

Wind gusts around 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of northeastern Perry
and southwestern Wayne Counties.

LAT...LON 3143 8894 3157 8894 3158 8887 3141 8884
      3138 8897 3143 8901
TIME...MOT...LOC 0923Z 166DEG 37KT 3147 8894

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 7:45 PM CDTFlash Flood WarningMOBChoctaw, Washington6 hr
Oct 25, 8:12 PM CDTTornado WarningMOBChoctaw, Clarke33 min
Oct 25, 8:53 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington67 min
Oct 25, 8:54 PM CDTFlash Flood WarningMOBChoctaw, Clarke6 hr
Oct 25, 9:15 PM CDTSevere Thunderstorm WarningMOBClarke45 min
Oct 25, 9:59 PM CDTSevere Thunderstorm WarningMOBClarke31 min
Oct 26, 1:51 AM CDTAreal Flood WarningMOBChoctaw, Clarke, Washington6 hr
Oct 26, 7:36 AM CDTSpecial Marine WarningMOB114 min
Oct 26, 7:52 AM CDTCoastal Flood AdvisoryMOBBaldwin, Mobile10 hr
Oct 26, 7:59 AM CDTSpecial Weather StatementMOBMobile46 min
Oct 26, 8:28 AM CDTSevere Thunderstorm WarningMOBMobile, Washington26 min
Oct 26, 8:43 AM CDTSpecial Weather StatementMOBBaldwin, Clarke, Mobile, Washington47 min
Oct 26, 9:01 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile32 min
Oct 26, 9:22 AM CDTSpecial Marine WarningMOB83 min
Oct 26, 9:29 AM CDTSpecial Weather StatementMOBBaldwin61 min
Oct 26, 10:26 AM CDTSpecial Weather StatementMOBBaldwin49 min
Oct 26, 10:52 AM CDTSpecial Marine WarningMOB83 min
Oct 26, 12:32 PM CDTSpecial Marine WarningMOB37 min
Oct 26, 1:14 PM CDTSpecial Marine WarningMOB91 min
Oct 26, 1:50 PM CDTSpecial Marine WarningMOB85 min
Oct 26, 11:14 AM CDTSpecial Weather StatementMOBEscambia46 min
Oct 26, 12:00 PM CDTSpecial Weather StatementMOBEscambia, Santa Rosa45 min
Oct 26, 12:36 PM CDTSpecial Weather StatementMOBOkaloosa39 min
Oct 26, 1:41 PM CDTSpecial Weather StatementMOBOkaloosa49 min
Oct 25, 7:47 PM CDTFlash Flood WarningMOBGeorge, Greene, Perry, Wayne6 hr
Oct 25, 9:34 PM CDTAreal Flood AdvisoryMOBPerry, Stone3 hr
Oct 26, 2:02 AM CDTAreal Flood WarningMOBGreene, Perry, Wayne6 hr
Oct 26, 3:57 AM CDTSpecial Weather StatementMOBPerry48 min
Oct 26, 4:23 AM CDTSpecial Weather StatementMOBJones22 min
Oct 26, 11:27 AM CDTRiver Flood WarningMOBGeorge, Greene, Perry62 hr
Oct 26, 11:27 AM CDTRiver Flood WarningMOBGeorge, Greene, Wayne21 days

Nearby

Wind Advisories in Alabama, 2019Wind Advisories in Mississippi, 2019Wind Advisories in Florida, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.